Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 268, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 2, 2004, 6:25 PM CDT for Keya Paha County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 2, 2004, 6:25 PM CDT (23:25 UTC)
- Expired
- Aug 2, 2004, 7:15 PM CDT
- In force
- 50 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Keya Paha County, NE
The radar
The North Platte radar (KLNX), 128 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 2, 4:55 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 11.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -668 J/kg
- Mixed-layer LCL
- 3509 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLBF 022325
SVRLBF
NEC103-030015-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
624 PM CDT MON AUG 2 2004
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN KEYA PAHA COUNTY IN NORTH CENTRAL NEBRASKA
* UNTIL 715 PM CDT
* AT 622 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES
SOUTH OF BURTON...OR ABOUT 7 MILES EAST OF SPRINGVIEW...AND MOVING
EAST AT 12 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL SOUTHERN KEYA PAHA COUNTY THROUGH 645 PM CDT
RURAL SOUTHEASTERN KEYA PAHA COUNTY THROUGH 715 PM CDT
LAT...LON 4281 9927 4278 9933 4278 9941 4272 9953
4273 9965 4274 9966 4273 9972 4274 9973
4295 9970 4299 9926
$$
MASEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 5:14 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Aug 2, 5:14 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE NORTH PLATTE NE 514 PM CDT MON AUG 2 2004 ZONES UPDATED TO INCLUDE SEVERE THUNDERSTORM WATCH NUMBER 691 FOR NORTH CENTRAL ZONES. .PREVIOUS DISCUSSION... FOR TONIGHT...CANT IGNORE THE TROPICAL PLUME FEEDING ACROSS THE ROCKIES PER SATELLITE. ATM IS STRONGLY CAPPED SUGGESTING ELEVATED SHRA/TSTM ACTIVITY WILL DEVELOP TONIGHT. ANOTHER CHC OF PCPN DEVELOPS TUE AFTN AS BACK FRONT MOVES IN AND THE ATM GOES INTO A TRANSITION PHASE. ATM WILL TRANSITION FROM A SOMEWHAT ZONAL HEAT WAVE PATTERN TO A STRONG NORTHWEST FLOW. DEEP GREAT LAKES UPPER LOW WILL SEND A BACK DOOR COLD FRONT THRU FCST AREA WHICH WILL BE IN PLACE THROUGH 120HRS. MEANWHILE...PAC LOW CONTINUES ANCHORED OFF THE WEST COAST. ESSENTIALLY ATM WILL GO INTO A BLOCKED PATTERN WITH FCST AREA IN A NORTHWEST FLOW ALOFT AND SRLY RETURN FLOW AT THE SFC. THIS SUGGESTS A TURN TOWARD A MORE ACTIVE RAINFALL PATTERN. ETA INDICATES 1 OR MORE MCSS WILL FORM THROUGH 84HR. THE GFS IS LARGELY SILENT RAINWISE WITH THIS FEATURE. THE HIGHER RESOLUTION ETA GENERALLY PERFORMS BETTER IN THIS SITUATION SO USED THAT MODEL THRU 84HRS. DURING THE 84 TO 120 HR TIME PERIOD... GENERALLY LEFT THE FCST DRY AND FOCUSED MORE ON TEMPERATURES WHICH WILL PRESUMABLY TREND DOWNWARD INTO THE 80S FOR MAX TEMPS. GFS SEEMS TO BE HAVING BOUNDARY LAYER ISSUES...TOO MOIST...NO REASONABLE DIURNAL HEATING CYCLE...ETC. BEYOND 120HR...GFS SHOWING RUN TO RUN PROBLEMS SO THE FCST IS BASICALLY CLIMO. && .LBF WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH ZONES 006>010-026>029-038. && CDC/TLK
Hazardous weather outlook, Aug 2, 3:10 PM CDT, 3 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 310 PM CDT MON AUG 2 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-031100- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 310 PM CDT MON AUG 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TONIGHT...MAINLY NORTH OF A LINE FROM HAY SPRINGS IN SHERIDAN COUNTY...TO BROKEN BOW IN CUSTER COUNTY. THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING ACROSS SOUTH DAKOTA...THEN PUSH SOUTHEAST ACROSS THE SLIGHT RISK AREA. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT. FURTHER SOUTHWEST THERE IS THE POTENTIAL FOR GENERAL THUNDERSTORM DEVELOPMENT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SATURDAY AFTERNOON AND NIGHTTIME THUNDERSTORMS ARE EXPECTED TUESDAY AND WEDNESDAY AS A FRONT SETTLES INTO CENTRAL AND WESTERN NEBRASKA. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT OVER PORTIONS OF NORTH CENTRAL NEBRASKA...AND DURING THE LATE AFTERNOON INTO THE OVERNIGHT HOURS OF TUESDAY AND WEDNESDAY. MASEK
In the hours before
Local storm report, Aug 2, 5:39 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
539 PM CDT MON AUG 02 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0528 PM HEAVY RAIN 11 NNE BASSETT 42.73N 99.45W
08/02/2004 0.00 INCH ROCK NE LAW ENFORCEMENT
HEAVY RAINFALL WASHED OUT COUNTY ROADS 12 N AND 5 E OF
BASSETT. PEA SIZED HAIL WAS ALSO REPORTED.
&&
CDHThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 5:10 PM CDT | Severe Thunderstorm Warning | LBF | Keya Paha, Rock | 65 min |
| Aug 2, 6:52 PM CDT | Flash Flood Warning | LBF | Keya Paha, Rock | 113 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.